Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: MBT
Created On 5/10/13 11:35 AM
Topic View:

View thread in raw text format


star
Senior Supporter

Posts: 1982
Joined: Jan 2012

5/10/13 11:35 AM
User is offline

What is mentalization based therapy and why is it so unheard of?
i just looked it up and it says MBT treats BPD too. So why does everyone talk about DBT?
Is MBT not as effective or just new?


-------------------------
there is light at the end of the tunnel
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

5/12/13 9:41 AM
User is offline

MBT is popular in Europe and has not caught hold here yet as DBT has which is home grown.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Mimi1022
Senior Supporter

Posts: 224
Joined: May 2012

5/12/13 3:34 PM
User is offline

Do you have any thoughts on cognitive remediation?
 
Reply
   
Quote
   
Top
   
Bottom
     



star
Senior Supporter

Posts: 1982
Joined: Jan 2012

5/12/13 6:10 PM
User is offline

but do you know if its as effective or more as dbt?


-------------------------
there is light at the end of the tunnel
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

5/12/13 7:18 PM
User is offline

Cognitive remediation can be helpful. Same for MBT.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Mimi1022
Senior Supporter

Posts: 224
Joined: May 2012

5/12/13 7:46 PM
User is offline

I have large purple splotches on my legs. I take methotrexate, etanercept, and prednisone
Is this something to be concerned about?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

5/12/13 7:56 PM
User is offline

Yes. Speak to your doctor. Could be a bleeding/clotting problem, low platelets etc. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



star
Senior Supporter

Posts: 1982
Joined: Jan 2012

5/12/13 10:51 PM
User is offline

Can meds cause acne?


-------------------------
there is light at the end of the tunnel
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

5/12/13 11:00 PM
User is offline

Some medications can cause acne most notably Lithium. More often than medications, stress increases oil production in pores which allows bacteria to grow, producing acne.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Mimi1022
Senior Supporter

Posts: 224
Joined: May 2012

5/13/13 10:42 PM
User is offline

Hi Dr. Price,

My doctor said the splotches on my legs may be due to low platelet count from methotrexate
I went to his office this morning for a blood test. My concern is that if the results are lower than normal limits, I will not find out until after Yom Tov and I think this can create a lot of anxiety.

Speaking of heterim from your last post, is it possible (or advisable) to check my blood counts via my phone over Yom Tov?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

5/14/13 4:59 AM
User is offline

Perhaps the doctor can arrange for you to be called and left a voice message or send you a fax as soon as the results are available so you can receive the results as soon as possible? Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Mimi1022
Senior Supporter

Posts: 224
Joined: May 2012

5/14/13 8:28 AM
User is offline

Yes he can leave me a voice message. Can I check my voice message then?
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

5/14/13 12:57 PM
User is offline

Can the doctor leave it on a house phone whereby you can just listen to the message as it comes?

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     



Mimi1022
Senior Supporter

Posts: 224
Joined: May 2012

5/14/13 4:44 PM
User is offline

It's ok, I don't really have so much anxiety about it anymore. I can just check the results after Yom Tov

Thanks for your help Dr.
 
Reply
   
Quote
   
Top
   
Bottom
     



Mimi1022
Senior Supporter

Posts: 224
Joined: May 2012

5/16/13 10:25 PM
User is offline

Hi
Hope you had a good yom tov.
I don't know if my symptoms are psychiatric but they got worse over Shavuos. For example, I bleed for awhile after I floss; had bloody stool; have headaches on and off; and feel very tired and hungry, in addition to more bruises. The test results didnt come back yet and probably won't until next week

Is there anything in the meantime I can do to feel better?
Thanks
 
Reply
   
Quote
   
Top
   
Bottom
     



Dr. Price MD
Psychiatrist

Posts: 1946
Joined: Jan 2006

5/17/13 1:28 AM
User is offline

You need to be in touch with the doctor and get the results promptly so as to guide further treatment. Let me know how you make out.

Rabbi Price, M.D.
www.RabbiMD.com
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Ask the Psychiatrist < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.